|Muscle and Joint Pain
Dec 28, 2008
Ive been reading the questions about joint and muscle pain and your answers seem to dismiss the cause and effect of joint and muscle pain in relation to HIV meds. But I think you need to review all of the many questions about the same issue and re-evaluate your dismissive answers. When so many people report the same adverse event you have to start considering it is related to drug. I started taking Atripla, and I have developed pain in my outer thighs, left hand and jaw. The deciding factor would be if the pain were to go away if I discontinue therapy, but for now, the benefits outweight the risk of stopping therapy. But I think you might want to consult with the FDA about post market reports of new adverse events like joint pain, you might be suprised.
Response from Dr. Henry
Your feedback is noted and appreciated. To date there has not been any trend for increased joint/muscle pain due to Atripla in the literature nor have I seen a clear association in the many patients on Atripla in our clinic. Isolated pain syndromes due to a particular medication can be heard to identify since muscle/joint pains are very common in the general population and there is no clear physiologic explanation for why a drug such as Atripla would cause pain just in locations like the left hand, upper thighs, or jaw as in your case-usual drug related neuropathy or muscle problems rarely would have that anatomic distribution. KH
Withdrawels from HIV meds
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.